Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 93, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 6, 2006, 5:03 PM CDT for Christian County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2006, 5:03 PM CDT (22:03 UTC)
- Expired
- Aug 6, 2006, 9:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Christian County, MO
The radar
The Springfield radar (KSGF), 42 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.1 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 775 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1453 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 062205 FFWSGF MOC043-070200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 503 PM CDT SUN AUG 6 2006 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWEST CHRISTIAN COUNTY IN SOUTHWEST MISSOURI. * UNTIL 900 PM CDT * AT 500 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING FROM A THUNDERSTORM ALONG TORY CREEK IN SOUTHWEST CHRISTIAN COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOCATIONS ALONG TORY CREEK. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3682 9335 3681 9317 3694 9322 3696 9335 $$ FOSTER
1 follow-up statement
000 WGUS73 KSGF 070007 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 705 PM CDT SUN AUG 6 2006 MOC043-070015- CHRISTIAN MO- 705 PM CDT SUN AUG 6 2006 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWEST CHRISTIAN COUNTY... THE FLOODING ALONG TORY CREEK SOUTHWEST OF HIGHLANDVILLE HAD RECEDED. THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 3682 9335 3681 9317 3694 9322 3696 9335 $$ FOSTER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 3:28 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Aug 6, 3:28 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 328 PM CDT SUN AUG 6 2006 .DISCUSSION... IN THE SHORT TERM... MOISTURE CONVERGENCE HAS LEAD TO SCATTERED TSRA ALONG THE HIGHWAY 65 CORRIDOR THIS AFTERNOON. LOOK FOR THE SMALL BUT HEAVY CORES AND POSSIBILITY OF LOCALIZED DAMAGING WINDS BEFORE THE STORMS DIMINISH BEFORE SUNSET. HEAT ADVISORY HAS VERIFIED NICELY WITH INDICES OF 105 TO 110 REPORTED ALONG THE MISSOURI KANSAS BORDER FROM JOPLIN TO NEVADA THEN EAST INTO THE LAKE OF THE OZARKS AREA. DESPITE WIDESPREAD 100 DEGREE HEAT...COLD FRONT HAS MADE ITS WAY INTO NORTHERN PORTIONS OF MISSOURI AND KANSAS...AND WITH BOTH WRF AND GFS HOLDING ON TO THE FLAT UPPER RIDGE WITH THE EXPECTED FRONT TO SLOWLY EASE ITS WAY SOUTHWARD. WHILE GFS AND WRF ARE SIMILAR...GFS HAS OBVIOUS CONVECTIVE FEEDBACK PROBLEM WITH SHORTWAVE CROSSING THE HIGH PLAINS AND LEADING TO POTENT MCS TONIGHT. HAVE TENDED TOWARD SLOWER AND DRIER WRF...WITH MOST...BUT NOT ALL OF THE PRECIPITATION REMAINING CLOSER TO THE WESTERLIES...OR NORTH OF THE SGF CWA THROUGH MONDAY. THE SGF CWA WILL SEE WIDELY SCATTERED TSRA THOUGH AS CAPES EXCEED 3000 AHEAD OF THE FRONT. FROPA EXPECTED TO LOSE ITS PUNCH AS IT REACHES THE MISSOURI BORDER LATE MONDAY. WILL MAINTAIN LOW POPS THROUGH TUESDAY AS CONVERGENCE IS STILL EXPECTED TO LEAD TO MAINLY AFTERNOON ACTIVITY. IN THE LONGER TERM... HAVE INTRODUCED LOW POPS OVER THE NORTHERN SECTIONS OF THE CWA LATE IN THE WORK WEEK AS THE WESTERN SECTION OF THE FRONT BECOMES RE-ENERGIZED AS THE TROF DIGS OVER WESTERN CANADA AND SHORTWAVES ROTATE OUT AHEAD OF THE TROF ALONG THE WESTERLIES. && .AVIATION... TAFS UPDATED FOR TSRA ACTIVITY NEAR KSGF WITH BASICALLY MVFR CONDITIONS THROUGH 2130Z...WITH VCTS TIL 00Z. ANTICIPATE ACTIVITY TO DIMINISH PRIOR TO SUNSET. JLT && .SGF WATCHES/WARNINGS/ADVISORIES... MO...HEAT ADVISORY NW OF A LAMAR TO WARSAW LINE 18-00Z TODAY. KS...HEAT ADVISORY 18-00Z TODAY. WFO SGF
Hazardous weather outlook, Aug 6, 1:01 PM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE SPRINGFIELD MO 101 PM CDT SUN AUG 6 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 101 PM CDT SUN AUG 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SUNNY SKIES AND SOUTHERLY WINDS WILL DRIVE TEMPERATURES TO AROUND 100 THIS AFTERNOON. HEAT INDICES WILL CLIMB STILL HIGHER WITH AREAS WEST OF A JOPLIN TO WARSAW LINE EXPECTED TO SEE INDICES BETWEEN 105 AND 110 DEGREES PROMPTING THE ISSUANCE OF A HEAT ADVISORY FOR THIS AFTERNOON. AN ISOLATED THUNDERSTORM WILL ALSO BE POSSIBLE DURING THE LATE AFTERNOON. THESE STORMS WILL BE FEW...HOWEVER ANY STORM THAT DOES FORM WILL HAVE THE CAPABILITY TO PRODUCE VERY HEAVY DOWNPOURS AND THE POSSIBILITY OF LOCALLY DAMAGING WIND. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAT WILL AGAIN BE THE PRIMARY HAZARD MONDAY...THOUGH SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND WILL BE POSSIBLE OVER WEST CENTRAL MISSOURI. TEMPERATURES LOOK TO BE A TAD COOLER ON TUESDAY...THEN INDEX READINGS WILL LIKELY AGAIN TOP 100 ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) RUNNELS
In the hours before
Local storm report, Aug 6, 2:59 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
259 PM CDT SUN AUG 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG SPRINGFIELD 37.20N 93.29W
08/06/2006 GREENE MO AMATEUR RADIO
POWER LINES BLOWN DOWN AT THE INTERSECTION OF KEARNEY AND
DALE...KEARNEY AND ROGERS...AND KEARNEY AND DELWARE.
&&
JTAGGARTLocal storm report, Aug 6, 3:03 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
303 PM CDT SUN AUG 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG SPRINGFIELD 37.20N 93.29W
08/06/2006 GREENE MO AMATEUR RADIO
8 TO 12 INCH DIAMETER TREES WERE BLOWN DOWN AT PAYNE GOLF
COURSE AT THE INTERSECTION OF 44 AND GLENSTONE.
&&
JTAGGARTLocal storm report, Aug 6, 3:46 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
346 PM CDT SUN AUG 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG MARIONVILLE 37.00N 93.64W
08/06/2006 LAWRENCE MO LAW ENFORCEMENT
SEVERAL REPORTS OF SMALL TREES AND LIMBS DOWN AROUND THE
MARIONVILLE AREA.
0330 PM TSTM WND DMG MOUNT VERNON 37.10N 93.82W
08/06/2006 LAWRENCE MO LAW ENFORCEMENT
SEVERAL REPORTS OF SMALL TREES AND LIMBS DOWN AROUND THE
MOUNT VERNON AREA.
&&
JTAGGARTLocal storm report, Aug 6, 4:27 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
427 PM CDT SUN AUG 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG BATTLEFIELD 37.12N 93.37W
08/06/2006 GREENE MO LAW ENFORCEMENT
SEVERE THUNDERSTORM WINDS DOWNED POWERLINES AND
TRANSFORMERS.
&&
AFOSTERLocal storm report, Aug 6, 4:59 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
459 PM CDT SUN AUG 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 2 NE LOUISBURG 37.78N 93.11W
08/06/2006 DALLAS MO FIRE DEPT/RESCUE
A LARGE TREE WAS BLOWN DOWN IN WINCHESTER GAP ON WHITE
OAK LANE.
&&
JTAGGARTThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 3:54 AM CDT | Heat Advisory | SGF | Barton, Benton, Cedar, St. Clair, Vernon | 15 hr |
| Aug 6, 2:23 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 67 min |
| Aug 6, 3:14 PM CDT | Severe Thunderstorm Warning | SGF | Hickory | 61 min |
| Aug 6, 3:18 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 57 min |
| Aug 6, 3:24 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 47 min |
| Aug 6, 3:30 PM CDT | Severe Thunderstorm Warning | SGF | Dallas | 60 min |
| Aug 6, 3:34 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 64 min |
| Aug 6, 3:49 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 56 min |
| Aug 6, 3:57 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 36 min |
| Aug 6, 3:59 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 45 min |
| Aug 6, 4:01 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 28 min |
| Aug 6, 4:02 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 35 min |
| Aug 6, 4:43 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 62 min |
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.